Alert archive / Missouri / Heat Advisories in 2012
Heat Advisory 4, NWS Kansas City, MO
NWS Kansas City, MO issued this heat advisory at Jul 8, 2012, 3:23 AM CDT for 5 counties in Missouri; Linn County, Kansas. It took effect at Jul 8, 2012, 12:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2012, 3:23 AM CDT (08:23 UTC)
- In effect from
- Jul 8, 2012, 12:00 PM CDT
- Expired
- Jul 8, 2012, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Kansas City, MO
Counties Linn County, KS, Bates County, MO, Cooper County, MO, Henry County, MO, Howard County, MO, Pettis County, MO
The radar
The Pleasant Hill radar (KEAX), 60 km from the middle of the area, began a volume at 08:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 8.4 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 205 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 3326 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- -30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
623 WWUS73 KEAX 080823 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 323 AM CDT SUN JUL 8 2012 ...DANGEROUS HEAT WILL CONTINUE THROUGH SUNDAY AFTERNOON... .WHILE TEMPERATURES WILL BE COOLER TODAY DUE TO INCREASED CLOUD COVER...HIGHER AMOUNTS OF MOISTURE WILL COMBINE WITH TEMPERATURES IN THE UPPER 90S TO PRODUCE HEAT INDEX VALUES IN THE 100 TO 105 DEGREE RANGE IN AREAS GENERALLY SOUTH OF HIGHWAY 50 THROUGH PORTIONS OF EAST CENTRAL KANSAS AND WEST CENTRAL AND CENTRAL MISSOURI. A COLD FRONT WILL MOVE ENTIRELY THROUGH THE AREA BY LATER TODAY BRINGING AN END TO THIS OPPRESSIVE HEAT WAVE. KSZ060-MOZ040-045-046-053-054-081630- /O.NEW.KEAX.HT.Y.0004.120708T1700Z-120709T0000Z/ LINN KS-HOWARD-PETTIS-COOPER-BATES-HENRY- INCLUDING THE CITIES OF...MOUND CITY...FAYETTE...NEW FRANKLIN... SEDALIA...BOONVILLE...BUTLER...RICH HILL...CLINTON 323 AM CDT SUN JUL 8 2012 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. * TEMPERATURES: AFTERNOON TEMPERATURES WILL CLIMB INTO THE UPPER 90S WITH HEAT INDICES BETWEEN 100 AND 105. * IMPACTS: WITH NO REAL COOL DOWN FROM THE PREVIOUS WEEKS HEAT...THE ACCUMULATIVE EFFECTS OF PROLONGED HOT CONDITIONS WILL LEAD TO AN INCREASED RISK OF HEAT-RELATED ILLNESS. DRINK PLENTY OF WATER...STAY IN AN AIR- CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON NEIGHBORS...THE ELDERLY...AND PETS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF WATER...AVOID CAFFEINATED...ALCOHOLIC OR HIGH SUGAR CONTENT BEVERAGES...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON NEIGHBORS...THE ELDERLY...AND PETS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR LATE EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT COLORED...LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION...AND SEEK EMERGENCY ASSISTANCE. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1 IMMEDIATELY. && $$ CDB
2 follow-up statements
970 WWUS73 KEAX 081607 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1107 AM CDT SUN JUL 8 2012 ...DANGEROUS HEAT WILL CONTINUE THROUGH SUNDAY AFTERNOON... .WHILE TEMPERATURES WILL BE COOLER TODAY DUE TO INCREASED CLOUD COVER...HIGHER AMOUNTS OF MOISTURE WILL COMBINE WITH TEMPERATURES IN THE MID TO UPPER 90S TO PRODUCE HEAT INDEX VALUES IN THE 100 TO 105 DEGREE RANGE ACROSS AREAS GENERALLY SOUTH OF HIGHWAY 50 THROUGH PORTIONS OF EAST CENTRAL KANSAS...WEST CENTRAL AND CENTRAL MISSOURI. COOLER AIR WILL PUSH THROUGH THE EXTENT THE AREA BY LATE TODAY... BRINGING AN END TO THIS OPPRESSIVE HEAT WAVE TONIGHT. KSZ060-MOZ040-045-046-053-054-090000- /O.CON.KEAX.HT.Y.0004.120708T1700Z-120709T0000Z/ LINN KS-HOWARD-PETTIS-COOPER-BATES-HENRY- INCLUDING THE CITIES OF...MOUND CITY...FAYETTE...NEW FRANKLIN... SEDALIA...BOONVILLE...BUTLER...RICH HILL...CLINTON 1107 AM CDT SUN JUL 8 2012 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TEMPERATURES: AFTERNOON TEMPERATURES WILL CLIMB INTO THE MID TO UPPER 90S WITH HEAT INDICES BETWEEN 100 AND 105. * IMPACTS: WITH NO REAL COOL DOWN FROM THE PREVIOUS WEEKS HEAT...THE ACCUMULATIVE EFFECTS OF PROLONGED HOT CONDITIONS WILL LEAD TO AN INCREASED RISK OF HEAT-RELATED ILLNESS. DRINK PLENTY OF WATER...STAY IN AN AIR- CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON NEIGHBORS...THE ELDERLY...AND PETS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF WATER...AVOID CAFFEINATED...ALCOHOLIC OR HIGH SUGAR CONTENT BEVERAGES...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON NEIGHBORS...THE ELDERLY...AND PETS. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR LATE EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT COLORED...LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE. TO REDUCE RISK DURING OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION...AND SEEK EMERGENCY ASSISTANCE. HEAT STROKE IS AN EMERGENCY - CALL 9 1 1 IMMEDIATELY. && $$
014 WWUS73 KEAX 082359 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 659 PM CDT SUN JUL 8 2012 KSZ060-MOZ040-045-046-053-054-090100- /O.EXP.KEAX.HT.Y.0004.000000T0000Z-120709T0000Z/ LINN KS-HOWARD-PETTIS-COOPER-BATES-HENRY- INCLUDING THE CITIES OF...MOUND CITY...FAYETTE...NEW FRANKLIN... SEDALIA...BOONVILLE...BUTLER...RICH HILL...CLINTON 659 PM CDT SUN JUL 8 2012 ...HEAT ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... THE HEAT ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING. A COLD FRONT HAS PUSHED THROUGH THE REGION AND INTO SOUTHERN MISSOURI THIS EVENING. AS A RESULT COOLER AIR IS EXPECTED TO FILTER INTO THE REGION THROUGH THE NEXT COUPLE OF DAYS. $$ MJM
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this heat advisory went out at Jul 8, 12:34 AM CDT, 2 hours 49 minutes earlier.
Area forecast discussion, Jul 8, 12:34 AM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1234 AM CDT SUN JUL 8 2012 ...UPDATED AVIATION DISCUSSION... .UPDATE... /755 PM CDT Sat Jul 7 2012/ Two significant outflow boundaries are converging across central portions of the forecast area this evening. The first has been surging northwestward out of the Lake of the Ozarks region, and has made it into northwest portions of the KC metro to near Moberly. Winds along this feature have been gusting around 35 mph from the southeast, with temps dropping 10-15 degrees into the upper 80s and lower 90s. Thunderstorm activity has been pulsing quickly up and then back down along and behind this gust front, mainly across southwest portions of the forecast area. General trend has been for this activity to decrease in coverage and intensity, and that should continue through the evening with most convection across that area dying down by sunset. Second boundary is sliding southward to near US 36, where isolated storms have developed this evening along a weak front over northern MO. Some of this activity has produced brief severe wind gusts over northern MO, though the general trend has been for these storms to weaken as well. Still can't rule out a strong storm or two, especially across the Macon/Jacksonville areas where the airmass is still unstable. Airmass between these two boundaries remains very hot and slow to cool off (still 100 at MCI at 7:45 PM!), but this hot corridor continues to narrow and will be gone within the next few hours as the boundaries collide. Therefore went ahead and let the entire NPW expire as planned at 7 pm. While the excessive temperatures are coming to an end, there is actually a surge of high dewpoints in the 70-80 range coming into northern MO behind the front. This is likely making it feel even *more* uncomfortable despite the fact that a cold front went through. These high dewpoints are forecast to spread southward toward the I-70 corridor overnight which will keep conditions muggy and uncomfortable, particularly in urban portions of KC which may not drop out of the lower 80s. Thus, while the heat products are expiring as heat indices fall below criteria, it should be noted that overnight conditions will still be conducive to heat stress for those without A/C. Hawblitzel && .DISCUSSION... Tonight through Tuesday... A few isolated thunderstorms have developed along a slow moving surface cold front in far northwest Missouri this afternoon. Any additional development late this afternoon and this evening should remain along or just behind the surface boundary, as the best instability and moisture resides behind the front. Very minimal shear and nearly stationary storm motion will hinder the development of strong updrafts, but a few stronger storms are not completely out of the question. The main concern with any robust thunderstorms that develop will be downburst straight-line wind gusts, as indicated by DCAPE values in excess of 2000 J/kg across the majority of the forecast area. This initial storm development should be fairly isolated with a surface-based capping inversion still present, and may not persist after sunset as surface forcing decreases. However, additional development is possible late this evening along the 925-850 hPa boundary, which strengthens during the night. Severe weather can't be entirely ruled out after sunset, but will become increasingly unlikely as storms become elevated. Without any strong upper level forcing, the surface front will have difficulty making southward progress across the forecast area; thus precipitation chances, while low, will persist into Sunday, Sunday night, and Monday morning. The best chance for precipitation may be Sunday afternoon in the southern third of the CWA as instability rebuilds along and behind the boundary; however, rain chances remain less than 50 percent through the forecast period. The cold front should finally exit the area on Monday morning, and precipitation chances will end by Monday afternoon. Behind the front, temperatures will be significantly cooler than the last several weeks with the longwave ridge retrograding to the west and northwest flow reinforcing more seasonable temperatures. Raised highs a bit on Sunday to account for slower progress of the cold front, but kept highs mainly in the upper 80's to lower 90's for Monday and Tuesday as the cooler airmass settles into the region. Medium Range (Wednesday through Saturday)... The remainder of the forecast period looks dry, with a weak upper level jet and no discernible shortwaves riding down the ridge to the west. Temperatures will warm very slowly as the flow gradually becomes more zonal, but should remain within a few degrees of normal highs for this time of year. Laflin && .FIRE WEATHER... Several months of precipitation deficits combined with extremely hot temperatures in the last week has left the area in a severe drought. Vegetation around the region is under intense stress from the drought and with afternoon and early evening humidity values in the lower to middle 20 percent range, fire danger will continue to be heightened through this evening. However, winds will remain below red flag conditions in the 5 to 10 mph range through this evening. CDB && .CLIMATE... Hottest Temps Kansas City Since 1980 ------------------------------------ 109 8/29/1984 107 8/2/2011 106 8/21/2003, 9/2/2000, 7/30/1980, 7/15/1980, 7/14/1980 105 7/7/2012, 6/28/2012, 8/18/2003, 8/31/2000 Kansas City Record Highs ------------------------ July 7: 105F in 1939...tied today St. Joseph Record Highs ----------------------- July 7: 101F in 1989...broken today with a high of 103 CDB && .AVIATION... For the 06Z TAFs...Thunderstorms have developed across northern Missouri but are moving little and have begun to weaken. That being said the terminals will remain VFR and dry through the overnight with sct mid level clouds and light winds. A stalled frontal boundary is along a IRK-MCI line tonight and is expected to move little. Thunderstorms may redevelop along this front again this afternoon but will be wdly scattered enough to keep mention out of the TAFs for now however, can not completely be ruled out. Otherwise expect VFR conditions through the daytime hours with scattered mid level clouds and broken cirrus. Winds will pick up out of the northeast between 5-10kts this morning. 73 && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && WFO EAX
Hazardous weather outlook, Jul 7, 6:55 PM CDT, 8 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 655 PM CDT SAT JUL 7 2012 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-081215- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 655 PM CDT SAT JUL 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS MUCH OF THE AREA THIS EVENING AS A COLD FRONT MOVES INTO REGION. THESE STORMS WILL BE GENERALLY SHORT-LIVED...BUT COULD PRODUCE BRIEF DAMAGING WIND GUSTS ESPECIALLY OVER NORTH CENTRAL MISSOURI. WHILE TEMPERATURES REMAIN IN THE LOWER 100S EARLY THIS EVENING ACROSS NORTHEAST KANSAS AND NORTHERN MISSOURI...COOLER AIR BEHIND THE COLD FRONT AND FROM NEARBY THUNDERSTORMS WILL BRING AN END TO THE EXCESSIVE HEAT LATER THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH SUNDAY NIGHT...MAINLY SOUTH OF A KANSAS CITY TO MOBERLY LINE. THE THREAT OF SEVERE WEATHER IS LOW WITH THIS ACTIVITY...THOUGH A FEW STORMS COULD PRODUCE GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT DAMAGING WINDS THIS EVENING. OTHERWISE SPOTTER ACTIVATION IS NOT EXPECTED THROUGH NEXT WEEK. HAWBLITZEL
In the hours before
Special weather statement, Jul 7, 11:15 PM CDT, 4 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1115 PM CDT SAT JUL 7 2012
MOZ012-080430-
ANDREW MO-
1115 PM CDT SAT JUL 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ANDREW COUNTY UNTIL 1130
PM CDT...
AT 1112 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR SAVANNAH...MOVING NORTHWEST AT 5 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
SAVANNAH.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3995 9485 3997 9481 3997 9475 3994 9472
3990 9474 3988 9477 3988 9482 3991 9486
TIME...MOT...LOC 0415Z 143DEG 3KT 3993 9480
CDBSpecial weather statement, Jul 7, 11:23 PM CDT, 4 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1123 PM CDT SAT JUL 7 2012
MOZ012-080445-
ANDREW MO-
1123 PM CDT SAT JUL 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ANDREW COUNTY UNTIL 1145
PM CDT...
AT 1121 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR UNION STAR...OR 10 MILES EAST OF
SAVANNAH...MOVING NORTH AT 5 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF EASTERN ANDREW COUNTY.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3994 9470 3997 9471 3999 9466 3999 9461
3992 9461 3991 9467
TIME...MOT...LOC 0423Z 166DEG 4KT 3994 9465
CDBSpecial weather statement, Jul 7, 11:25 PM CDT, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1125 PM CDT SAT JUL 7 2012
MOZ013-080445-
DE KALB MO-
1125 PM CDT SAT JUL 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DEKALB COUNTY UNTIL 1145
PM CDT...
AT 1121 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR MAYSVILLE...MOVING NORTH AT 5 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAYSVILLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3986 9441 3990 9442 3993 9437 3992 9430
3988 9427 3984 9426 3982 9431 3982 9437
TIME...MOT...LOC 0425Z 166DEG 4KT 3987 9435
CDBSpecial weather statement, Jul 7, 11:46 PM CDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1146 PM CDT SAT JUL 7 2012 MOZ013-080515- DE KALB MO- 1146 PM CDT SAT JUL 7 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DEKALB COUNTY UNTIL 1215 AM CDT... AT 1144 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MAYSVILLE...MOVING NORTHWEST AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MAINLY RURAL AREAS OF CENTRAL DEKALB COUNTY. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3993 9451 3998 9439 3988 9430 3983 9442 TIME...MOT...LOC 0446Z 143DEG 8KT 3990 9439 CDB
Special weather statement, Jul 8, 12:17 AM CDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1217 AM CDT SUN JUL 8 2012
MOZ004-080545-
GENTRY MO-
1217 AM CDT SUN JUL 8 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GENTRY COUNTY UNTIL
1245 AM CDT...
AT 1210 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORM OUTFLOW WINDS WERE OCCURRING IN NORTHERN DEKALB
COUNTY AND ARE EXPECTED TO MOVE INTO SOUTHERN GENTRY COUNTY.
WIND GUSTS UP TO 55 MPH ARE EXPECTED AS THESE WINDS MOVE INTO GENTRY
COUNTY. WINDS MAY BE STRONGER AS THE THUNDERSTORM IN DEKALB
CONTINUES SO A WARNING MAY BE NEEDED. TAKE SHELTER IF THREATENING
WEATHER APPROACHES OR A WARNING IS ISSUED.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
KING CITY...FORD CITY AND DARLINGTON.
LAT...LON 4021 9440 4004 9432 4004 9455 4014 9461
4016 9460
TIME...MOT...LOC 0515Z 137DEG 25KT 4002 9445
CDBSpecial weather statement, Jul 8, 12:30 AM CDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1230 AM CDT SUN JUL 8 2012 MOZ013-080600- DE KALB MO- 1230 AM CDT SUN JUL 8 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DEKALB COUNTY UNTIL 100 AM CDT... AT 1222 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ACROSS NORTHERN DEKALB COUNTY. THE STORMS WERE SLOWLY MOVING TO THE NORTH AROUND 5 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MAINLY RURAL AREAS OF NORTHERN DEKALB COUNTY. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 4004 9455 4004 9432 3996 9430 3996 9455 TIME...MOT...LOC 0530Z 167DEG 3KT 3999 9441 CDB
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 7:24 PM CDT | Special Weather Statement | EAX | Linn | 36 min |
| Jul 7, 9:54 PM CDT | Special Weather Statement | EAX | Randolph | 51 min |
| Jul 7, 11:15 PM CDT | Special Weather Statement | EAX | Andrew | 15 min |
| Jul 7, 11:23 PM CDT | Special Weather Statement | EAX | Andrew | 22 min |
| Jul 7, 11:25 PM CDT | Special Weather Statement | EAX | DeKalb | 20 min |
| Jul 7, 11:46 PM CDT | Special Weather Statement | EAX | DeKalb | 29 min |
| Jul 8, 12:03 AM CDT | Severe Thunderstorm Warning | EAX | DeKalb | 27 min |
| Jul 8, 12:17 AM CDT | Special Weather Statement | EAX | Gentry | 28 min |
| Jul 8, 12:30 AM CDT | Special Weather Statement | EAX | DeKalb | 30 min |
| Jul 8, 10:52 AM CDT | Areal Flood Advisory | EAX | Linn, Livingston | 6 hr |
| Jul 8, 1:25 PM CDT | Special Weather Statement | EAX | Henry | 50 min |
| Jul 8, 3:43 PM CDT | Special Weather Statement | EAX | Leavenworth | 32 min |
| Jul 8, 3:48 PM CDT | Severe Thunderstorm Warning | EAX | Leavenworth | 27 min |
| Jul 8, 4:13 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Leavenworth | 32 min |
Nearby
Heat Advisories in Missouri, 2012Heat Advisories in Kansas, 2012Every heat advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.